Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 69, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 9, 2015, 6:28 AM CDT for Armstrong County, Carson County, Gray County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2015, 6:28 AM CDT (11:28 UTC)
- Expired
- May 9, 2015, 7:30 AM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Armstrong County, TX, Carson County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 36 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 6:35 AM CDT | HAIL 1 | 10 Sw Claude, TX | RADAR ESTIMATED TIME AT 635AM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:11 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
368
WUUS54 KAMA 091128
SVRAMA
TXC011-065-179-091230-
/O.NEW.KAMA.SV.W.0069.150509T1128Z-150509T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
628 AM CDT SAT MAY 9 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS...
EASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS...
WEST CENTRAL GRAY COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 730 AM CDT
* AT 627 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
NORTHEAST OF WAYSIDE...AND MOVING NORTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
CLAUDE... PANHANDLE... KINGSMILL...
WHITE DEER...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 95 AND 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3559 10134 3551 10102 3480 10132 3485 10153
TIME...MOT...LOC 1128Z 196DEG 31KT 3492 10139
HAIL...1.25IN
WIND...60MPH
$$
SCHNEIDER3 follow-up statements
036
WWUS54 KAMA 091150
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
650 AM CDT SAT MAY 9 2015
TXC011-065-179-091230-
/O.CON.KAMA.SV.W.0069.000000T0000Z-150509T1230Z/
GRAY TX-CARSON TX-ARMSTRONG TX-
650 AM CDT SAT MAY 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
ARMSTRONG...EASTERN CARSON AND WEST CENTRAL GRAY COUNTIES UNTIL 730
AM CDT...
AT 649 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLAUDE...AND
MOVING NORTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
CLAUDE... PANHANDLE... KINGSMILL...
WHITE DEER...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 96 AND 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3501 10123 3506 10146 3559 10134 3551 10102
TIME...MOT...LOC 1150Z 196DEG 31KT 3510 10133
HAIL...1.00IN
WIND...60MPH
$$
SCHNEIDER189
WWUS54 KAMA 091217
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
717 AM CDT SAT MAY 9 2015
TXC011-065-179-091230-
/O.CON.KAMA.SV.W.0069.000000T0000Z-150509T1230Z/
GRAY TX-CARSON TX-ARMSTRONG TX-
717 AM CDT SAT MAY 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
ARMSTRONG...EASTERN CARSON AND WEST CENTRAL GRAY COUNTIES UNTIL 730
AM CDT...
AT 713 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF GROOM...AND MOVING NORTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND UP TO QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
KINGSMILL... WHITE DEER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3508 10120 3513 10142 3559 10132 3551 10102
TIME...MOT...LOC 1216Z 196DEG 31KT 3531 10120
HAIL...1.00IN
WIND...60MPH
$$
BRB940 WWUS54 KAMA 091225 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 725 AM CDT SAT MAY 9 2015 TXC011-065-179-091234- /O.EXP.KAMA.SV.W.0069.000000T0000Z-150509T1230Z/ GRAY TX-CARSON TX-ARMSTRONG TX- 725 AM CDT SAT MAY 9 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ARMSTRONG... EASTERN CARSON AND WEST CENTRAL GRAY COUNTIES WILL EXPIRE AT 730 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...HAIL UP TO NICKEL SIZE...GUSTY WINDS TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3508 10120 3513 10142 3559 10132 3551 10102 TIME...MOT...LOC 1224Z 196DEG 31KT 3538 10118 $$ BRB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:40 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 9, 4:40 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
440 AM CDT SAT MAY 9 2015
.DISCUSSION...
COLD FRONT FROM YESTERDAY WAS REINFORCED BY OUTFLOW...AND IS IN THE
PROCESS OF BEING OVERTAKEN BY INCOMING PACIFIC COLD FRONT.
SCATTERED TO NUMEROUS THUNDERSTORMS...SOME SEVERE...EXPECTED TODAY.
GOLF BALL HAIL MAIN THREAT THIS MORNING. SEVERE THREAT ENDS IN
SOUTHWEST TEXAS PANHANDLE THIS MORNING...WITH REMAINING AREA LIKELY
TO SEE HAIL UP TO BASEBALL SIZE...70 MPH WINDS AND ISOLATED
TORNADOES. HEAVY RAINS ALSO EXPECTED. THREAT ENDS ABRUPTLY BY 7 PM
WHEN MORE STABLE AIR ARRIVES WITH PACIFIC COLD FRONT.
REMAINDER OF FORECAST MUCH LESS EXTRAORDINARY. HAVE GENERALLY
FOLLOWED BLENDED GUIDANCE.
COCKRELL
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 78 45 73 43 67 / 50 5 5 10 5
BEAVER OK 73 47 70 42 67 / 70 10 5 10 5
BOISE CITY OK 76 43 64 38 65 / 40 10 5 20 5
BORGER TX 77 46 73 44 68 / 50 5 5 10 5
BOYS RANCH TX 81 44 74 43 69 / 30 5 5 10 5
CANYON TX 78 45 74 42 68 / 40 5 5 10 5
CLARENDON TX 78 50 76 46 68 / 60 5 5 10 0
DALHART TX 77 43 69 40 67 / 30 5 10 20 5
GUYMON OK 74 44 67 40 67 / 60 10 5 10 5
HEREFORD TX 78 43 75 42 69 / 30 5 5 10 5
LIPSCOMB TX 75 49 72 44 67 / 70 10 5 10 5
PAMPA TX 72 48 71 42 65 / 60 5 5 10 5
SHAMROCK TX 78 52 77 48 68 / 70 10 5 10 0
WELLINGTON TX 80 53 78 50 70 / 70 10 5 10 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ARMSTRONG...COLLINGSWORTH...DONLEY...GRAY...WHEELER.
OK...NONE.
&&
11/03Hazardous weather outlook, May 9, 4:19 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 419 AM CDT SAT MAY 9 2015 OKZ001>003-TXZ001>020-092115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 419 AM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. AREAS OF FOG MAY REDUCE VISIBILITIES TO AROUND ONE MILE OR LESS THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES TODAY. SOME STORMS WILL LIKELY BECOME SEVERE THIS MORNING WITH GOLF BALL HAIL...60 MPH WINDS AND HEAVY RAIN BEING THE MAIN HAZARDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 AM FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THIS AFTERNOON...THE SEVERE THREAT WILL BE ACROSS THE NORTHEASTERN TWO THIRDS OF THE COMBINED PANHANDLES. BASEBALL HAIL...70 MPH WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...LOCALIZED FLOODING OR FLASH FLOODING MAY OCCUR WITH THE STRONGEST STORMS. A FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY THIS EVENING FOR THE SOUTHEAST TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHWEST PART OF THE COMBINED PANHANDLES SUNDAY NIGHT. MORE THUNDERSTORMS MAY DEVELOP TUESDAY THROUGH FRIDAY ACROSS MUCH OF THE AREA. IF STORMS FORM...THEY COULD BECOME STRONG TO MARGINALLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION TODAY. COCKRELL
In the hours before
Special weather statement, May 9, 3:38 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 338 AM CDT SAT MAY 9 2015 TXZ011-012-016-017-090945- DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX- 338 AM CDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL...EXTREME SOUTHWESTERN POTTER...OLDHAM AND DEAF SMITH COUNTIES UNTIL 445 AM CDT... AT 337 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTH OF RHEA...OR 31 MILES WEST OF HEREFORD...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... VEGA... SIMMS... BOOTLEG... WILDORADO... ADRIAN... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3556 10277 3516 10211 3474 10278 3475 10305 TIME...MOT...LOC 0838Z 214DEG 41KT 3475 10292 SCHNEIDER
Local storm report, May 9, 5:47 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
547 AM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM HAIL 2 E BUSHLAND 35.19N 102.04W
05/09/2015 M2.50 INCH POTTER TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1500423
BEATSpecial weather statement, May 9, 6:04 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 604 AM CDT SAT MAY 9 2015 TXZ012-013-016>019-091200- ARMSTRONG TX-CARSON TX-DEAF SMITH TX-DONLEY TX-POTTER TX-RANDALL TX- 604 AM CDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR ARMSTRONG...SOUTHWESTERN CARSON...RANDALL...SOUTHEASTERN POTTER...NORTHWESTERN DONLEY AND EXTREME SOUTHEASTERN DEAF SMITH COUNTIES UNTIL 700 AM CDT... AT 602 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF AMARILLO TO 10 MILES SOUTH OF BUFFALO LAKE...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... CLAUDE... CANYON... AMARILLO... WAYSIDE... WASHBURN... GOODNIGHT... PALO DURO CANYON... LAKE TANGLEWOOD... BUFFALO LAKE... TIMBERCREEK CANYON... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3475 10221 3533 10190 3516 10105 3474 10127 TIME...MOT...LOC 1105Z 292DEG 30KT 3526 10183 3473 10209 SCHNEIDER
Local storm report, May 9, 6:17 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
617 AM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM HAIL 6 WNW AMARILLO 35.24N 101.92W
05/09/2015 M1.75 INCH POTTER TX EMERGENCY MNGR
GOLF BALL SIZE IN TASCOSA HILLS ALONG WITH POWER BEING
OUT.
&&
EVENT NUMBER AMA1500424
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:38 AM CDT | Special Weather Statement | AMA | Deaf Smith, Oldham | 67 min |
| May 9, 4:23 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 67 min |
| May 9, 4:55 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Hartley, Oldham | 33 min |
| May 9, 5:24 AM CDT | Severe Thunderstorm Warning | AMA | Moore, Potter, Randall | 66 min |
| May 9, 6:04 AM CDT | Special Weather Statement | AMA | Armstrong, Randall | 56 min |
| May 9, 6:20 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| May 9, 6:32 AM CDT | Special Weather Statement | AMA | Donley | 58 min |
| May 9, 6:36 AM CDT | Special Weather Statement | AMA | Carson, Gray | 54 min |
| May 9, 7:15 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson | 3 hr |
| May 9, 9:13 AM CDT | Areal Flood Advisory | AMA | Donley | 3 hr |
| May 9, 5:58 PM CDT | Special Weather Statement | AMA | Wheeler | 47 min |
| May 9, 6:11 PM CDT | Special Weather Statement | AMA | Ochiltree | 49 min |
| May 9, 6:27 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 46 min |
| May 9, 6:37 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 83 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.